Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 7, 2021, 5:50 PM EDT for Spencer County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 5:50 PM EDT (21:50 UTC)
- Expired
- Oct 7, 2021, 6:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
County Spencer County, KY
The radar
The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
765
WWUS83 KLMK 072150
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
550 PM EDT Thu Oct 7 2021
KYZ038-045-072215-
Spencer KY-Nelson KY-
550 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of southern Spencer and
northeastern Nelson Counties through 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Taylorsville, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chaplin, Bloomfield, and Wakefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3809 8522 3791 8515 3790 8515 3789 8518
3788 8519 3790 8520 3788 8520 3786 8525
3787 8525 3786 8526 3785 8528 3799 8544
3809 8524
TIME...MOT...LOC 2148Z 148DEG 21KT 3792 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:20 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 7, 3:20 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Louisville KY 320 PM EDT Thu Oct 7 2021 .Short Term...(This evening through Friday) Issued at 315 PM EDT Thu Oct 7 2021 A low pressure system is currently just north of St. Louis, MO. From now until sunset tomorrow, this closed upper low will get pushed to the northeast until it's over Lake Michigan. This is keeping boundary layer winds from the south throughout the CWA, and will keep scattered showers and thunderstorms moving northward in an environment with MLCAPE between 1,000 to 1,500 J/kg, PWATs around 1.5", and very little directional shear. With normalized CAPE values of 0.1 or less, CAPE profiles are long and skinny, so severe weather isn't expected. CAM guidance has most of this evenings activity east of Interstate 65. The main focus tonight is east of a line running through Louisville and Bowling Green. Guidance is varied on a low stratus/fog event. Believe with all the low level moisture it will likely be more low stratus with areas of fog, but this is also dependent on where there is extra moisture from rainfall today and areas of clear skies tonight. Widespread 500 foot and lower ceilings are likely with near calm winds. Low temperatures are expected to drop to near 60 with Louisville remaining in the mid 60s. Tomorrow, ahead of a shortwave that will clear the area of moisture, a few isolated showers and storms will likely move through southern Indiana and central Kentucky. Any shower will likely only drop a few hundredths or so of rain. High temperatures are expected in the mid 70s to 80. && .Long Term...(Friday night through Thursday) Issued at 255 PM EDT Thu Oct 7 2021 Overview...Expect a foggy start to an otherwise warm, dry, and sunny weekend as high pressure builds into the region. A succession of systems will see the return of rain chances Monday into Tuesday morning and again Thursday. The Weekend...The upper low now over the lower Great Lakes will open up into a trough with its axis lying SSE across central KY as 5H ridging builds in over the area and surface high pressure spreads across much of the Eastern US. Look for fog to development overnight into Saturday morning as a result of abundant low level moisture, light winds, and clearing skies. Fog will dissipate by late morning leading to mostly sunny skies by mid afternoon. Southerly flow on the western side of the surface high will continue to advect warm, moist air into the region resulting in afternoon highs in the low to mid 80s and dew points in the mid 60s for the weekend. Monday into Tuesday Morning...By Monday the upper ridge axis moves to the east of central KY as a mid-level disturbance experiences lee- side cyclogenesis with a closed low forming over the TX Panhandle. Models tend to agree with the strength of the upper ridge over the Gulf and Eastern US deflecting most of this upstream energy to the NE on a trajectory toward the Great Lakes. Models also time the approach of the cold front during the diurnal minimum from Monday night into Tuesday morning along with abundant mid-level dry air. So will go with slight to chance PoPs for this period. Tuesday Afternoon and beyond...Brief upper ridging moves into the region as a stout mid-level impulse with Pacific origins digs deep into the longwave trough over the Southwest CONUS. Fair weather is expected Tuesday afternoon through much of Wednesday over the OH Valley before this disturbance brings the return of rain chances for Wednesday night into Thursday. Temperatures remain in the upper 70s to low 80s through mid week. && .Aviation...(18Z TAF Issuance) Issued at 202 PM EDT Thu Oct 7 2021 Today, expect improving ceiling at HNB over the next couple of hours. SDF and HNB are going to border areas of expected rainfall, but believe they will remain mostly dry and under VFR conditions through the rest of the period. LEX stands the best chance at seeing a passing shower/thunderstorm this afternoon/evening. Tonight, LEX is of greatest concern as fog is expected over much of the Bluegrass and Lake Cumberland regions, but with a layer of stratus, this could be a low stratus/fog event. This is also dependent on which areas see rain today and/or clear skies tonight. Ceilings could drop into IFR conditions with the possibility of fog crashing visibilities. BWG will likely see fog as well but to a lesser extent. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...KDW Long Term...CG Aviation...KDW
Hazardous weather outlook, Oct 7, 3:26 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 326 PM EDT Thu Oct 7 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 326 PM EDT Thu Oct 7 2021 /226 PM CDT Thu Oct 7 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KDW
In the hours before
Special weather statement, Oct 7, 5:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
550 PM EDT Thu Oct 7 2021
KYZ038-045-072215-
Spencer KY-Nelson KY-
550 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of southern Spencer and
northeastern Nelson Counties through 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Taylorsville, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chaplin, Bloomfield, and Wakefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3809 8522 3791 8515 3790 8515 3789 8518
3788 8519 3790 8520 3788 8520 3786 8525
3787 8525 3786 8526 3785 8528 3799 8544
3809 8524
TIME...MOT...LOC 2148Z 148DEG 21KT 3792 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:06 PM EDT | Special Weather Statement | LMK | Jessamine | 24 min |
| Oct 6, 8:25 PM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison, Mercer | 3 hr |
| Oct 6, 8:30 PM EDT | Special Weather Statement | LMK | Fayette | 30 min |
| Oct 6, 8:57 PM EDT | Areal Flood Advisory | LMK | Casey, Clinton, Russell | 3 hr |
| Oct 6, 9:37 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 3 hr |
| Oct 6, 11:39 PM EDT | Areal Flood Advisory | LMK | Harrison | 3 hr |
| Oct 7, 12:29 AM EDT | Areal Flood Warning | LMK | Bourbon, Harrison | 3 hr |
| Oct 7, 6:56 PM EDT | Areal Flood Advisory | LMK | Lincoln | 2 hr |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.